I've had anxiety for years that resulted in panic attacks and a mild depression. My psych has decided I should try Lexapro. I agreed and began dosing at 10mg on Saturday. I'm wondering if you all who've been down this road would be concerned about the following side effects:
heightened anxiety, insomnia, intense dreams, a warm/flush body feeling (though thermometer is right where I should be), increased urination, mild sexual side affects (delayed ejaculation), and dry mouth
I very nearly bailed on my treatment today, which is day 3. I woke up and proceeded to have a panic attack! But, I decided to bite the bullet and take the pill. I did put in a call to my doc to ask if I could maybe dial down to 5mg instead. After I took the 10, he called me back (whoa!) and told me that I should reduce the dose for the time being. His initial plan was for me to do 10 for 2 weeks and then ramp to 20. I like him -- but I think I'd prefer to slope up and see how I do at each step.
I take .5mg of Xanax as needed. I've been taking one of these each evening due to Lexapro anxiety. I have a pill/med anxiety anyway that I am battling too. Another complicating factor is that I have to travel for business tomorrow and I'll be away from home for nearly 2 weeks. It's only 2 hours away -- but I will really feel that distance from my support system. I believe I'll reduce my dose tomorrow to 5mg of Lexapro and hope for the best.
I'm a single 30 year-old male who would like to get this anxiety under control and lose some extra weight. At this point the thought of raising my heart rate on purpose makes me want to panic!!
I'm mostly interested in knowing if I should be especially worried or if what I'm experiencing is par for the course...? This is my first psych medication (aside from the Xanax...) Thanks so much for your help! (Sorry this turned out to be so long!)
Thank you very much. It's nice to encounter such compassion! It goes to reinforce for me that we're all in this together.
Tonight, I am a little restless and anxious and just constantly wondering how much longer this will go on. I haven't taken any Xanax yet, but I might remedy that in just a minute. I'll reduce my dose tomorrow and see the day goes. If things don't improve, I'll call the doc and see what he'd like to try next. I know that some people have to try different medications until they find the right one.
I guess I do have one question. Since I've only been taking the Lex for 3 days, could it maybe be a good idea to just stop until next Thursday when I'm back home from my trip? And then, beginning on that Friday, I could just start again with 5mg on that go? I like the idea of a do-over, but I'm afraid it could be just irrational anxiety talking. <sigh>
I would not stop taking the Lexapro. I have been on Lex since May and have encountered no problems. I am in perimenopuase so I do have to take anxiety meds sometimes during the course of the month. I take my Lexapro in the morning and feel like I have tons of energy from it. It is never a good idea to stop and start anti depressents. alyce
Alyce, thanks for your perspective. It's awesome that you've found a medication that works well for you! Most of what I've read about Lexapro made me think it would be great for me, too, so I would normally agree with you about pushing through on the med, but I don't know if I'm in a stable enough place at this moment to experience all the unpleasant side effects I've had to endure.
Last night, for example, the increased anxiety, sweating and insomnia kept me up until 4AM (and I'm Florida, like you!). At about 3AM, I gave in and finally took .5mg of Xanax and ended up crying on the phone with my mother. Not a very comfortable feeling. It could be that Lex is just not the drug for me.
My pdoc opens for calls in about an hour -- I intend to be one of the first callers of the day.
Since my chief complaint is anxiety, I'm thinking that I could manage that with a benzo while I (finally) get into therapy for new coping skills/thought processes. I'm not convinced that I need an SSRI, but I'm still not ruling one out. I think I am ruling it out until after I've gotten past this business travel, however.
you really should have started at a lower dose...but hindsight is 20/20
i started with 2.5 and slowly went up to a whole pill at 10 mgs.
i still had side effects but not as intense...i had all the ones you speak of...but they went away...yours will to...i used the xanax more than i was...but i havent taken a pill in over a week now...you will be fine
I agree with Alyce. My doc started me ar 2.5 for 10 days, then 5mg for 2 weeks, then 7.5mgs for two weeks, I am not there yet. dosage-wise.
I was on Lamictal for 8 months, which did NOTHING for depression. Have been off of it a week tomorrow. I also take Klonopin 1/2mg when needed.
Start the Lexapro SLOWLY, when it was first introduced on the market, the company said to start at 10mgs, then started getting tons of complaints and calls, so they lowered the starting dose to 5, but many docs lower it further still.
Give the drug a chance, sometimes it takes a few months, try to be patient.
Also try long walks and deep breathing, exercise helps a lot, and takes your mind off of it.
Good luck, you have lots of support!
Last edited by ms_mod; 08-07-2007 at 04:17 PM.
Reason: Removed unnecessary quote. Ms_Mod